I have been taking lamotrigine 100mg per day since suffering a seizure around 2 years ago, I have smoked cannabis for nearly 15 years and continued to do so without any real problems (silly I know). After a recent colIapse I decided it was time to give up the cannabis around 2 months ago. Since then I have been suffering awful side effects from I assume the lamotrigine and I have lost my job and had to stop driving. Its like the cannabis was balancing me out and now I am on the lamotrigine alone I feel terrible and the effects don't seem to be subsiding. Does anyone on here have any experience of this? Doctors keep saying it will pass but no signs of that happening yet
Here's just a thought: cannabis withdrawal. You don't mention what effects you're experiencing but the following may help.
"Many people who stop using marijuana do experience physical and psychological symptoms.
That’s because your body has to adjust to not having a regular supply of delta-9 tetrahydrocannabinol (THC). THC is the primary psychoactive ingredient in marijuana. When you regularly smoke marijuana, your brain develops a tolerance for it.
The more you smoke, the more your brain depends on this supply of THC. When you stop, your brain has to adjust to not having it. As your body becomes accustomed to this new normal, you may experience unpleasant symptoms. These are symptoms of withdrawal. In some cases, these symptoms can be so troublesome people choose to begin smoking again to get a reprieve.
"Symptoms of marijuana withdrawal include:
sleep difficulties, including insomnia
loss of focus
cravings for marijuana
sweating, including cold sweats
increased feelings of depression
These symptoms can range from mild to more severe, and they vary from person to person. These symptoms may not be severe or dangerous, but they can be unpleasant. The longer you used marijuana, the more likely you are to experience withdrawal symptoms.
Marijuana withdrawal symptoms may not be as severe as withdrawal symptoms from other substances. Opioids, alcohol, cocaine, and heroin can produce severe, even dangerous, withdrawal issues. Still, many people who stop using marijuana do experience physical and psychological symptoms."
I don't know how long withdrawal can take or if the symptoms of it are what you're feeling but I just thought these excerpts might be helpful.
Best regards and I hope you're feeling better quickly.
There are alot of side effects taking this drug. Im sure also with not taking cannabis is a change in the body. It does take time for your body to stabilize when you stop or start taking something. Though from my experience with this drug it can give you long term affects I was on if but not anymore.
The lamotrigine is doing the same to me. Been on it over a year but my doctor increased it and I ended up in the hospital multiple times and I have been to many specialists. It’s the medication. Marijuana has nothing to do with it and it’s the ONLY relief I get. I’m sorry you are experiencing this. There aren’t many of us as most people have great results!✌
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.